Nurofen Plus is a temporary, fast-acting pain relief that is recommended for adults and children aged 12 years and over. It targets the source of inflammation medicine recommended to relieve acute to moderate aches and pains. It works better than various other painkillers such as paracetamol or aspirin. The drug contains two active ingredients. Ibuprofen is a nonsteroidal anti-inflammatory drug, also known as an NSAID while Codeine phosphate is an opioid analgesic that offers short-term pain relief. Each Nurofen tablet contains 200mg of Ibuprofen and 12.8mg of Codeine.
Nurofen is a quick-relief medication for various painful and inflammatory conditions such as:
Since it is made up of two active ingredients, i.e. ibuprofen and codeine, Nurofen works in different ways to combat pain.
Ibuprofen is a pain killer, known as a Non-Steroidal Anti-Inflammatory Drug (NSAID). Pain and inflammation result in the body due to the production of a chemical known as prostaglandin due to infections or injuries. NSAIDs like ibuprofen essentially block the production of prostaglandins, thereby reducing the pain and any subsequent swelling. On the other hand, codeine falls under a class of drugs called opioid analgesics and directly affects the central nervous system to block pain signals from reaching the brain. That is how Nurofen works to reduce the sensation of pain.
The dual-action formula of this medication makes it an effective pain killer since it restricts as well as controls the sensation of pain and inflammation due to various conditions. For instance, it changes the body’s response to pain, swelling and high temperature, followed by stopping pain signals from travelling along the nerves to the brain. Both these actions result in pain relief.
There are certain key points you need to keep in mind before beginning your treatment with Nurofen Plus:
Nurofen might not be an ideal treatment plan for you if you are someone who:
Some medicines may interfere with the ingredients in Nurofen Plus resulting in either a complication or ineffectiveness of either of the medicines. Make sure you inform your doctor or pharmacist if you are taking:
Anyone aged 12 and above should take 1 or 2 Nurofen tablets with water, up to 3 times a day as required to relieve the symptoms of pain and inflammation. Make sure to maintain a gap of at least four hours between doses. Do not exceed more than 6 tablets in any 24 hours and since it is a temporary medication, you should not take it for any more than 3 days unless stated otherwise by a healthcare professional.
Begin with the lowest dose for the shortest time necessary to relieve your symptoms and contact your doctor if your symptoms persist or the pain or fever worsens.
Swallow the entire Nurofen tablet with fluid. You can also take it with or after your meals. In case you miss a dose, you can consume it as soon as you remember unless it's almost time for your next dose. If you are near to your next dose, skip the missed one and move on to the next as per your schedule. Make sure that you never consume double the dose to make up for a missed one.
Like all medicines, Nurofen can also cause side effects however since the duration of the treatment is short (up to 3 days), it is highly unlikely that you will experience them.
Some of the most commonly noted side effects of combined ibuprofen and codeine include:
There are some rare side effects of Nurofen too and if you happen to experience them, you need to stop taking the medicine and meet your doctor straight away. Some rare scenarios are:
Store Nurofen in a cool dry place with a temperature below 25°C. Keep it away from the sight and reach of children and pets.
You may order Nurofen Plus online with trusted suppliers like MedsNow to ensure that you receive only the best and safest products. You will have to undertake an online consultation to ensure that Nurofen is the ideal remedy for your medical needs. The consultation works as a prescription for your order, and you won't have to visit a doctor for one. Upon confirmation from the pharmacists, your order will be dispatched and delivered discreetly to your doorstep.
Can you take Nurofen Plus with paracetamol?
Yes, for people aged 16 and above taking both these together is safe.
How long does Nurofen Plus take to work?
The medicine starts acting in your body within 30 to 60 minutes of taking it and keeps on working for about 4 to 6 hours.
Why can I only take Nurofen Plus for a maximum of 3 days?
Nurofen is a temporary pain-relief medicine and its ingredients could be addictive when consumed for a longer duration. Hence you should only take Nurofen for 3 days to lower your symptoms.
Can I take any other painkillers while using Nurofen Plus?
You may take Nurofen with paracetamol but not with ibuprofen, aspirin or naproxen since these belong to the same group of medicines called non-steroidal anti-inflammatory drugs (NSAIDs).
Why can I only purchase 1 box of Nurofen plus every 30 days?
Combined ibuprofen and codeine is an addictive combination and it is ideal to take one box of treatment with it at a time.
Can I get addicted to Nurofen Plus if I take it?
Yes, the combination of ibuprofen and codeine could be addictive in some people.
Can I take Nurofen Plus if I am pregnant/breastfeeding?
No, it is not safe to take Nurofen during pregnancy or while breastfeeding since it might affect the health of your child.
Will Nurofen Plus affect my asthma?
In case of asthma, caution should be taken when consuming Nurofen. Ibuprofen could cause symptoms of asthma or inflammation on the inside of the nose.
I have stomach problems, should I take Nurofen Plus?
You should speak with your doctor before taking Nurofen Plus if you are already suffering from stomach problems. It might not be an ideal treatment option for you.
Are Nurofen Plus tablets available for next day delivery?
Yes, you can get next day delivery of Nurofen Plus with certain select pharmacies.
(GPhC Reg: 2061101)
(GPhC Reg: 2086766)